MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR414VT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Fisher and paykel healthcare (f&p) are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in south dakota reported that the tubing of the ojr414vt optiflow junior 2 ventilator transition kit was found disconnected at the nasal interface on both sides.There was no patient consequence.
 
Event or Problem Description
A distributor in (b)(6) reported that the tubing of the ojr414vt optiflow junior 2 ventilator transition kit was found disconnected at the nasal interface on both sides.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint ojr414vt optiflow junior 2 cannula device was received at fisher & paykel healthcare (f&p) in new zealand where it was visually inspected by a trained f&p technician.Our investigation is also based on the information provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the returned device revealed that both tubing were detached from the cannula.It was also revealed that the glue residue was found on the detached tube on the inside of the cannula tube joints.Conclusion: we are unable to determine the cause of the reported fault.However, the reported event was likely caused by the tubing being pulled.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).- do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).- ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21454644
Report Number9611451-2025-00171
Device Sequence Number14543059
Product Code BTT
UDI-Device Identifier09420012448972
UDI-Public(01)09420012448972(10)2103168671(11)240604(17)270604
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR414VT
Device Catalogue NumberOJR414VT
Device Lot Number2103168671
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown